Alert archive / West Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 6, 2022, 10:33 AM EDT for 4 counties in West Virginia. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 10:33 AM EDT (14:33 UTC)
- Expired
- May 6, 2022, 3:53 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, WV, Kanawha County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 32 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 11:40 AM EDT | FLASH FLOOD | Saint Albans, WV | FLASH FLOODING OF SEVERAL STREETS IN ST. ALBANS, INCLUDING KANAWHA TERRACE/GREENBRIAR ST, THE BOONE ST. TUNNEL AND 3RD STREET UNDERPASS. |
| May 6, 12:00 PM EDT | FLASH FLOOD | Poca, WV | FLASH FLOODING IN POCA WITH WATER RESCUE. |
| May 6, 2:00 PM EDT | FLASH FLOOD | 10 Sse Spencer, WV | SOCIAL MEDIA PICTURES OF CREEK OUT OF ITS BANKS AND IMPASSABLE ROAD IN LOONEYVILLE AREA. |
| May 6, 2:00 PM EDT | FLASH FLOOD | 2 Ese Sissonville, WV | LEGG FORK ROAD AND SEVERAL OTHER ROADS IN SISSONVILLE IMPACTED/CLOSED BY FLASH FLOODING. WATER RESCUES OCCURRED AS WELL. |
| May 6, 2:40 PM EDT | FLASH FLOOD | 8 S Spencer, WV | PICTURES SHARED ON SOCIAL MEDIA OF STRUCTURES FLOODED ALONG AMMA ROAD WITH ROAD ALSO IMPASSABLE. |
| May 6, 3:15 PM EDT | FLOOD | Spencer, WV | WATER HAS EXCEEDED BANKS OF SPRING CREEK AND HAS REACHED THE FRONT STEPS OF SEVERAL RESIDENCES ALONG FRONT STREET. VIDEOS INCLUDED WITH SOCIAL MEDIA REPORT. |
| May 6, 3:24 PM EDT | FLASH FLOOD | Spencer, WV | SOCIAL MEDIA PICTURES OF FRONT STREET IMPASSABLE AT MARKET STREET DUE TO FLASH FLOODING. WATER SEVERAL FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WGUS51 KRLX 061433
FFWRLX
WVC035-039-079-087-061830-
/O.NEW.KRLX.FF.W.0004.220506T1433Z-220506T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1033 AM EDT Fri May 6 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northwestern Kanawha County in central West Virginia...
Roane County in central West Virginia...
Southeastern Jackson County in northwestern West Virginia...
Northeastern Putnam County in western West Virginia...
* Until 230 PM EDT.
* At 1033 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nitro, Spencer, St. Albans, Sissonville, Poca, Kenna, Cross Lanes,
Teays Valley, Kentuck, Harmony, Walton, Gandeeville, Liberty and
Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report Severe Weather to the National Weather Service by calling
toll free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3845 8193 3851 8175 3868 8175 3889 8126
3879 8123 3873 8117 3842 8163 3837 8186
FLASH FLOOD...RADAR INDICATED
$$
CG2 follow-up statements
305
WGUS51 KRLX 061622
FFWRLX
WVC035-039-079-087-062000-
/O.EXT.KRLX.FF.W.0004.000000T0000Z-220506T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1222 PM EDT Fri May 6 2022
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Northwestern Kanawha County in central West Virginia...
Roane County in central West Virginia...
Southeastern Jackson County in northwestern West Virginia...
Northeastern Putnam County in western West Virginia...
* Until 400 PM EDT.
* At 1222 PM EDT, Thunderstorms are producing heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen, with
localized higher amounts. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Widespread flash flooding
is ongoing with several reports of water rescues.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Nitro, Spencer, St. Albans, Sissonville, Poca, Kenna, Cross Lanes,
Teays Valley, Kentuck, Harmony, Walton, Gandeeville, Liberty and
Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report Severe Weather to the National Weather Service by calling
toll free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3845 8193 3851 8175 3868 8175 3889 8126
3879 8123 3873 8117 3842 8163 3837 8186
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CG069
WGUS71 KRLX 061953
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
353 PM EDT Fri May 6 2022
WVC035-039-079-087-062003-
/O.CAN.KRLX.FF.W.0004.000000T0000Z-220506T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson WV-Kanawha WV-Putnam WV-Roane WV-
353 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING FOR NORTHWESTERN KANAWHA, ROANE, SOUTHEASTERN
JACKSON AND NORTHEASTERN PUTNAM COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
Flooding is ongoing. Between 2 and 3 inches of rain have fallen.
LAT...LON 3845 8193 3851 8175 3868 8175 3889 8126
3879 8123 3873 8117 3842 8163 3837 8186
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:30 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 6, 7:30 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 730 AM EDT Fri May 6 2022 .SYNOPSIS... Slow moving system brings unsettled weather overnight through Saturday night. High pressure yields dry and warm, but not humid, weather Sunday through most of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 600 AM Friday... No major changes made to public forecast parameters, just minor POP tweaks. This update was mainly to tweak Some TAFs to account for anticipated breaks in the precip. As of 245 AM Friday... A few returns on radar have skirted the area so far overnight, but it's an open question how many of them have actually had precip reach the ground. Regardless, as the surface low and its upper-level support pushes closer to the region, rain chances will increase heading towards sunrise and into the morning hours. There are some nocturnal t-storms ongoing along the northern TN border and in SE KY, and these are heading northeast towards us. If they hold together, some of the lead storms could arrive into WV around 4am or a bit later (assuming nothing pops up ahead of them), and they are about to move into our VA counties. Looking at model soundings, there is definitely some elevated CAPE above the nocturnal inversion, so this activity definitely could hold together to reach WV. SPC did spread the Slight risk area north a bit for the initial Day 1 forecast, with wind being the greatest risk thanks to stronger winds aloft. The hail threat can't be ruled out thanks to wet bulb zero levels around or under 10kft, and turning low- level hodographs on forecast soundings would point towards a non-zero tornado threat, as well. A wild card for today and tonight will be the flood risk, especially over the northeastern part of the CWA. If convection becomes very widespread and is dropping very heavy rain, rain totals at least flooding could become a concern, and perhaps flash flooding as well. However, as of now a Flood Watch was not issued, as there was quite a bit of variation in model guidance leading to lower confidence in potential rain totals. The most widespread t-storm activity with the greatest potential for significant rain totals looks likely to be this afternoon and evening. After this morning activity pushes through, models were indicating a bit of a break between that and the afternoon activity. The timing of this break is a bit up in the air, but generally a 14z-19z (10am-3pm) time frame seemed to be the best compromise between the available model data. The entire area won't see a break for the whole window, but rather the break in rain will shift across the area from southwest to northeast during that time. Winds will become S-SW'ly today, and may get a bit gusty at times, especially over the higher terrain of the southeastern third of the CWA, but most gusts should stay under 25 mph. Despite the cloud cover and incoming precip, the warm start to the day and south to southwesterly winds should allow highs to rise into the lower and mid-70s in lower elevations, close to seasonal norms. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 215 AM Friday... Most models have the main feature, the low causing all the unsettled weather, positioned directly centered and overhead the area to start this period off on Saturday morning. This will continue elevated POPs across the area along with possible thunderstorms until the low drives off to the east by late Saturday evening. Chances of rain will continue along the mountains due to wrap flow, but will fade away by very early Sunday morning. This low pressure system will also leave behind cooler than normal temperatures through Sunday which is a relief from the anomalously high temperatures that were recently observed the past few days. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 215 AM Friday... High pressure makes a come back and will build in behind the the aforementioned low. This will leave the area with average temperatures and settled weather through most of the extended period. At the tale end of the period, starting Thursday, chances of rain arise in response to the same low pressure system that made its mark on the area which will come back to affect the area a second time. The low is forecast to spin fairly stationary over the Atlantic and then will make a another pass at us from the south by Thursday, possibly promoting unsettled weather into Friday with showers and thunderstorms. Long range models are fairly in line with this solution, therefore accepted central guidance for the remainder of this period. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... As of 715 AM Friday Conditions have trended down for locations getting rain, with mainly MVFR conditions in these areas, but locally IFR at times. These showers and reduced flight conditions will push northeast through the next few hours, with the heaviest and steadiest rain now shifting to the northern half of the CWA, currently (or soon) impacting PKB, CKB, and EKN. A break is likely to move from SW to NE across the area in the mid-morning to early afternoon hours, with another, more widespread round of showers and storms pushing across in the afternoon and evening. The break was accounted for to a degree in the TAFs by going from prevailing showers to VCSH for a time, though the timing may be off for some sites. Went VCSH during the expected break, as well, in case a few showers fill into the gaps. In addition to the lower CIGs and vsby with showers and t-storms this afternoon, models were still going strong on IFR CIGs and perhaps vsby late this evening and overnight as the low moves directly over the area. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers/storms and associated ceiling and visibility reductions will vary tonight into Friday. Timing of CIG/vsby reductions after 00z Saturday could differ from the TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H M H H H H H H H H H H BKW CONSISTENCY H H M H M M H H M H H H EKN CONSISTENCY H H H H H H H M H H M H PKB CONSISTENCY H M H M H H H H H H H H CKB CONSISTENCY H H H H M H H M M M H H AFTER 12Z SATURDAY... IFR conditions possible late Friday night into Saturday, and then in fog/stratus Saturday night into Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...FK/JZ NEAR TERM...FK SHORT TERM...JZ LONG TERM...JZ AVIATION...FK
Hazardous weather outlook, May 6, 4:22 AM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 422 AM EDT Fri May 6 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-070830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 422 AM EDT Fri May 6 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. The entire area is under a severe and excessive rainfall threat today. Thunderstorms are expected throughout the day. A few storms may become strong to severe with the primary threats being wind and hail; however, an isolated tornado cannot be ruled out. Locally heavy rain may cause water issues, especially near low lying and flood prone areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 6, 8:59 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
859 AM EDT Fri May 6 2022
KYZ102-103-105-OHZ087-WVZ005>007-013-014-061330-
Boyd KY-Carter KY-Lawrence KY-Lawrence OH-Mason WV-Lincoln WV-
Wayne WV-Cabell WV-Putnam WV-
859 AM EDT Fri May 6 2022
...A cluster of thunderstorms will impact portions of Boyd,
Lawrence, southeastern Carter, southeastern Lawrence, southwestern
Mason, Cabell, southwestern Putnam, northwestern Lincoln and Wayne
Counties through 930 AM EDT...
At 858 AM EDT, Doppler radar was tracking a cluster of thunderstorms
near Beech Fork State Park, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor water problems could be possible.
Locations impacted include...
Huntington, Louisa, Wayne, Hamlin, Chesapeake, Proctorville, Blaine,
Beech Fork State Park, Cannonsburg, Grayson Lake State Park,
Yatesville Lake State Park, Hurricane, Barboursville, Kenova, Milton,
Catlettsburg, Ceredo, Fort Gay, Denton and Burnaugh.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 182 and 191.
Interstate 64 in West Virginia between mile markers 1 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3831 8291 3864 8208 3840 8190 3835 8191
3789 8268 3797 8283 3800 8294 3800 8296
3796 8299 3797 8302 3800 8302 3804 8300
3805 8296 3809 8293 3812 8289 3817 8292
3817 8298 3820 8301 3819 8306 3820 8305
TIME...MOT...LOC 1258Z 237DEG 48KT 3826 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
19Special weather statement, May 6, 9:18 AM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
918 AM EDT Fri May 6 2022
WVZ007-008-014-015-061345-
Jackson WV-Mason WV-Kanawha WV-Putnam WV-
918 AM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of east central Mason,
north central Kanawha, northern Putnam and southeastern Jackson
Counties through 945 AM EDT...
At 918 AM EDT, Doppler radar was tracking a strong thunderstorm over
Winfield, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor water issues could occur.
Locations impacted include...
Winfield, Eleanor, Buffalo, Kenna, Teays Valley, Bancroft, Given,
Fraziers Bottom, Kentuck, Liberty and Fairplain.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 118 and 134.
Interstate 64 in West Virginia near mile marker 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3845 8194 3861 8206 3879 8170 3860 8153
TIME...MOT...LOC 1318Z 237DEG 33KT 3852 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
19Local storm report, May 6, 9:44 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
944 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 4 S HUNTINGTON 38.36N 82.43W
05/06/2022 CABELL WV EMERGENCY MNGR
REPORT OF WATER IN HOUSE ON 8TH STREET.
&&
ABESpecial weather statement, May 6, 9:45 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
945 AM EDT Fri May 6 2022
WVZ008-014>016-061415-
Jackson WV-Roane WV-Kanawha WV-Putnam WV-
945 AM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of north central
Kanawha, northeastern Putnam, western Roane and southeastern Jackson
Counties through 1015 AM EDT...
At 945 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kenna, or 13 miles east of Winfield, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor water problems could be possible.
Locations impacted include...
Spencer, Winfield, Sissonville, Eleanor, Poca, Kenna, Teays Valley,
Bancroft, Statts Mills, Harmony, Kentuck, Liberty, Walton,
Looneyville, Gay and Gandeeville.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 113 and 131.
Interstate 64 in West Virginia between mile markers 42 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3861 8127 3843 8187 3862 8196 3867 8185
3868 8178 3870 8179 3888 8140
TIME...MOT...LOC 1345Z 253DEG 24KT 3860 8165
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 6, 10:12 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
1012 AM EDT Fri May 6 2022
WVZ013-015-061445-
Kanawha WV-Lincoln WV-
1012 AM EDT Fri May 6 2022
...A line of thunderstorms will impact portions of central Kanawha
and northeastern Lincoln Counties through 1045 AM EDT...
At 1012 AM EDT, Doppler radar was tracking a line of thunderstorms
near Alum Creek, or 12 miles east of Hamlin, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor water problems could be possible.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Marmet, Cross Lanes, Pinch, Alum Creek, Institute,
Tornado, Coal Fork, Elkview, Sod and Yawkey.
This includes the following highways...
Interstate 79 between mile markers 1 and 11.
Interstate 77 in West Virginia between mile markers 96 and 114.
Interstate 64 in West Virginia between mile markers 46 and 57.
West Virginia Turnpike between mile markers 91 and 95.
Route 119 between mile markers 63 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3832 8193 3833 8192 3840 8189 3847 8173
3850 8173 3857 8152 3830 8139 3821 8176
3823 8178 3821 8179 3821 8181 3819 8182
3821 8184 3819 8185 3815 8200
TIME...MOT...LOC 1412Z 240DEG 34KT 3824 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
19Special weather statement, May 6, 10:15 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
1015 AM EDT Fri May 6 2022
WVZ015-016-018-019-027>029-061445-
Calhoun WV-Clay WV-Roane WV-Ritchie WV-Kanawha WV-Gilmer WV-
Braxton WV-
1015 AM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of Calhoun, southeastern
Ritchie, northeastern Kanawha, western Gilmer, southwestern Braxton,
Roane and northwestern Clay Counties through 1045 AM EDT...
At 1015 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to 7 miles northwest of Amma to
near Clendenin. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor water issues could occur.
Locations impacted include...
Spencer, Grantsville, Clendenin, Arnoldsburg, Big Otter, Wallback,
Amma, Nebo, Shock, Millstone, Rosedale, Mount Zion, Newberne, Left
Hand, Big Springs, Stumptown, Tanner, Annamoriah, Harmony and Tariff.
This includes Interstate 79 between mile markers 14 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3858 8090 3845 8144 3863 8149 3884 8146
3909 8088
TIME...MOT...LOC 1415Z 242DEG 33KT 3879 8132 3866 8135 3855 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:07 AM EDT | Special Weather Statement | RLX | Cabell, Wayne | 23 min |
| May 6, 8:29 AM EDT | Special Weather Statement | RLX | Cabell | 31 min |
| May 6, 8:59 AM EDT | Special Weather Statement | RLX | Cabell, Wayne | 31 min |
| May 6, 9:18 AM EDT | Special Weather Statement | RLX | Putnam | 27 min |
| May 6, 9:30 AM EDT | Flash Flood Warning | RLX | Cabell, Mason, Putnam, Wayne | 6 hr |
| May 6, 9:45 AM EDT | Special Weather Statement | RLX | Putnam, Roane | 30 min |
| May 6, 10:04 AM EDT | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 18 hr |
| May 6, 10:12 AM EDT | Special Weather Statement | RLX | Kanawha | 33 min |
| May 6, 10:15 AM EDT | Special Weather Statement | RLX | Calhoun, Roane | 30 min |
| May 6, 10:25 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 35 min |
| May 6, 10:51 AM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| May 6, 10:59 AM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 31 min |
| May 6, 11:05 AM EDT | Flash Flood Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Roane | 5 hr |
| May 6, 11:16 AM EDT | Special Weather Statement | RLX | Clay | 29 min |
| May 6, 11:29 AM EDT | Special Weather Statement | RLX | Upshur | 31 min |
| May 6, 11:45 AM EDT | Special Weather Statement | RLX | Braxton, Clay | 30 min |
| May 6, 11:52 AM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 5 hr |
| May 6, 11:59 AM EDT | Special Weather Statement | RLX | Randolph, Upshur | 31 min |
| May 6, 12:42 PM EDT | Flash Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 1 more | 4 hr |
| May 6, 12:46 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| May 6, 2:28 PM EDT | Flash Flood Warning | RLX | Calhoun, Gilmer, Jackson, Mason, Putnam, Roane and 1 more | 4 hr |
| May 6, 3:30 PM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Harrison, Lewis, Upshur, Webster | 6 hr |
| May 6, 3:51 PM EDT | Areal Flood Warning | RLX | Cabell, Mason, Putnam, Wayne | 12 hr |
| May 6, 3:53 PM EDT | Areal Flood Warning | RLX | Jackson, Kanawha, Putnam, Roane | 11 hr |
| May 6, 4:07 PM EDT | Areal Flood Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Roane | 6 hr |
| May 6, 4:33 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 12 hr |
| May 6, 4:37 PM EDT | Areal Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 1 more | 12 hr |
| May 6, 4:58 PM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Clay, Fayette, Kanawha, Nicholas and 3 more | 12 hr |
| May 6, 6:05 PM EDT | Areal Flood Warning | RLX | Calhoun, Gilmer, Jackson, Mason, Putnam, Roane and 1 more | 10 hr |
Nearby
Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.